Hi! Newbie with AVNRT

Hi, i am not only new to this site, but to any type of community forum. I found it whilst google-searching my condition. After 4 days of palpitations I went into A&E with 171bpm which went up to 300bpm every few minutes for 3 and a half hours, treated with adenosine, then beta-blockers then flecanaide intravenously. I had some instant seizures throughout this.

So i am now on medication awaiting a catheter ablation and have a ton of questions! My first question is one the doctor couldn't answer - I feel totally exhausted, sick, dizzy, faint, as if i have vertigo and am worse when vertical, (even sitting), on the computer or mobile screen, bending forward and even talking - is this typical? Should I rest or try to push to do more? I tried my pilates class and was ok if I lay on my back or side, not on my front, and I did my one afternoon a week as voluntary school librarian (this totally exhausted me but the children did my heart good as always).

I suffer chronic pain and am generally fatigued, but this is fatigue at a new level. I am taking flecanaide, apixaban and bisoprolol and was told side effects are probably from the flecanaide and that none of the tablets can be reduced without risking the problems of SVP. I'd really appreciate any comments or suggestions as I feel that the only advice of 'stop smoking and don't drink over the recommended daily suggestion' is very little advice. (I have stopped smoking and am uncharacteristically snappy and miserable at my poor partner!) Thanks.

10 Replies

  • Sounds like flecanide side effects. The tiredness and vertigo has decreased over time although some other side effects have stayed with me. X

  • Thanks x

  • Bisoprolol is well know for making people into zombies. Welcome to the club by the way.

    Yes reducing triggers by changes to life style is a fashionable way forward at the moment and works well for some people. Arrhythmia in all its forms is such a mongrel condition that we all get different forms and severity.

    I am slightly concerned by your symptoms unless they are flecainide induced as I have never had the level you quote although I do separately suffer from vertigo every few years since a virus a few years ago. The exhaustion we know about (bisoprolol) but the others seem unusual to me although others may disagree. I think I might speak to the doctors again just in case it may be the result of a TIA prior to you going onto anticoagulants? I could just be a function of you having very low blood pressure but best to look into it. In this game you need to be proactive and door step doctors or one tends to get sidelined far too easily.

    AF Association have some very good fact sheets on the website especially about ablation and all its versions as well as many other subjects and of course Arrhythmia Alliance for the wider market.


  • Thanks Bob. I am finding the pushy pro-active bit difficult I must admit, the dr says go to A&E, they say 'why is he saying that?', and my ecg and bp look ok, so I guess it's just side effects, but your comment about low bp rings a bell, I was always told it was low before, so perhaps that adds to it all. Hard to relax and not worry, but I am trying to stay calm. Appreciate you taking the time to reply x

  • Hi welcome to the site - reading your post made me think things arent so bad for me as I thought - sounds like you and lots of others have a tougher time than me . I would have never dreamed of joining a remote forum and sharing posts on my health. Having checked out the AF site I got onto the forum to find out more , glad I did now become a bit of regular poster , and probably boring the pants of folk but its good therapy.

  • I agree, I'd never have thought i would have either, but am finding it really comforting receiving feedback from you all, thank you

  • I think that I'm pretty lucky in that I seem to have a somewhat mild version of PAF in comparison to many who post on here but I do recognise your feelings of vertigo.

    I would describe how I feel when in AF as being like mild seasickness. Feeling very slightly dizzy and nauseous with what is almost, but not quite, a headache. Since I don't take any medication other than warfarin it is definitely the AF that is producing these feelings.

    I also find that, when in AF, my energy levels are reduced by a good 20-30% compared to when not in AF. So, as far as excercise is concerned, I would keep up the Pilates but be gentle with yourself and listen to your body!

  • That is really interesting, i haven't thought much about how it feels to be in or out of AF, i got the impression it would all be triggered without medication, but hope after the ablation I can come off all medication, and of course live happily ever after with no symptoms. Perhaps that is being in a bit of denial...

    Thanks Old Buzzard (great name!)

  • HI, I had an ablation for AVNRT about 15 months ago, so I know how you feel.

    Mine was only diagnosed during a cardiac investigation, where the E/P had decided to go in with a catheter and stimulate the heart in order to find the problem, the problem showed up immediately upon start of the stimulation, I was awake at the time and heard the doctors say ahh that explains it, he explained the problem to me whilst the catheter was still in my heart and said we might as well do it now, with my authority. He then did a single spot ablation to the reentry site on the av node which took only a few minutes, he then said we are going to have a cup of tea and leave it to settle for 20 minutes as sometimes we only stun it. After this time they then tried to stimulate the condition and there were no problems.

    Start to finish was about 45 minutes, i was conscious throughout, a brief sedative when they did the spot ablation. Strange lying there with tools in your heart, but no more onerous than a big dental appointment.

    Perhaps your first consideration should be to radically address your diet, start with a caveman diet, water , grains , fruits, fish, meat. Cut out all junk and processed.

    regards phil

  • That is really helpful Phil, thanks a lot

You may also like...